On factor width and symmetric H-matrices

Erik G. Boman*, Doron Chen, Ojas Parekh, Sivan Toledo

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We define a matrix concept we call factor width. This gives a hierarchy of matrix classes for symmetric positive semidefinite matrices, or a set of nested cones. We prove that the set of symmetric matrices with factor width at most two is exactly the class of (possibly singular) symmetric H-matrices (also known as generalized diagonally dominant matrices) with positive diagonals, H +. We prove bounds on the factor width, including one that is tight for factor widths up to two, and pose several open questions.

Original languageEnglish
Pages (from-to)239-248
Number of pages10
JournalLinear Algebra and Its Applications
Volume405
Issue number1-3
DOIs
StatePublished - 1 Aug 2005

Keywords

  • Combinatorial matrix theory
  • Factor width
  • Generalized diagonally dominant
  • H-matrix

Fingerprint

Dive into the research topics of 'On factor width and symmetric H-matrices'. Together they form a unique fingerprint.

Cite this